U.S. doctors online nowAsk doctors free
United Kingdom (Great Britain)
A 19-year-old female asked:

eye swells up like allergy only when/after taking makeup off to put more on. doesnt happen everytime i wear makeup dont ever use anythin different?

3 doctor answers7 doctors weighed in
Dr. John Munshower
Family Medicine 30 years experience
Allergy: Maybe you are allergic to the substance you use to take off the makeup, or the simple hard "rubbing" you may do to get the makeup off of your eyes before you put on the next batch.
Dr. Rony Gorges
Internal Medicine 12 years experience
Maybe...: Could it be from what your using to remove the make-up (make-up remover or soap)?
Dr. Jan Lei Iwata
Ophthalmology 26 years experience
Make sure 2 not leav: Eye make up left on overnight, b/f removing it in the AM can cause blepharitis if there's bacteria in it. If you take it off in PM after wearing it all day, use very mild eye make up remover (organic) that has less detergent action, or even coconut oil (?)Particles of eye make up may be getting IN your eye, or the glue used for false eyelashes.Best to wear no eye make up & see if it improves R not

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jul 6, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.